# SDR 2012FA0000717

- Difficulty date: October 12, 2012
- Submitted: October 22, 2012
- Operation: General aviation
- Aircraft: N77FT
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449018
- Aircraft time: 1,801 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Contactor
- Part number: 455211
- Condition: Corroded
- Location: Master
- Part time: 98 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER ACFT WAS EXPOSED TO HEAVY RAIN.  BATTERY WENT DEAD. GPU START NORMAL AND FLIGHT NORMAL. AT SHUTDOWN TURNING MASTER SWITCH OFF, DID NOT TURN POWER OFF.  FOUND MASTER CONTACTOR FULL OF CORROSION. DUE TO ITS LOCATION IT IS POSSIBLE IF TIED DOWN IN A TAIL LOW CONDITION, WATER MAY ACCULIMATE BY THE CONTACTOR AS THERE ARE NO AFT DRAIN HOLES IN THAT LOCATION, THE CONTACTOR IS MOUNTED WITH ONLY .2500" CLEARANCE TO THE LOWER SKIN.  THE CONTACTOR IS ONLY SEALED ON ITS LOWER HALF.  ONCE WATER GETS IN, IT IS TRAPPED INSIDE THE CONTACTOR.
